Hail, Mercer
- When
- June 20, 5:34 PM CST
- Where
- Mercer County, 1.38 mi N of Cleopatra
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -93.400
An isolated severe thunderstorm, produced one report of large hail, in extreme northern Mercer County, during the late afternoon hours of June 20, 2013.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An isolated severe thunderstorm, produced one report of large hail, in extreme northern Mercer County, during the late afternoon hours of June 20, 2013.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 20, 5:16 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 616 PM CDT Thu Jun 20 2013 .SHORT TERM...(This Evening through Friday Night) Issued at 333 PM CDT THU JUN 20 2013 Primary concerns in the short term are focused on isolated risk for convection along with temperatures heading into the weekend. This afternoon, EML continues to slowly advect eastward across the CWA. A lingering band of AC remains along the periphery of this layer, occasionally developing into short lived and isolated showers. This band of mid-level moisture will continue to move eastward this evening. Tonight: Highest potential for convection this evening will be north of the CWA on nose of thermal ridge co-located with strong 850 mb transport in northern Iowa. Some potential exists for widely scattered development over the CWA towards daybreak as the LLJ veers, with best potential focused in the eastern zones. Friday: As mid-level heights rise, so will temperatures. Soundings suggest another hot and humid day in the region with highs topping out in the lower 90s. Heat index values will top out right around 100 in most areas. Given the sensitivity of the KC urban core and in collaboration with the KC Health Dept will issue an SPS to highlight the potential heat hazards into the weekend. .LONG TERM...(Saturday through Thursday) Issued at 333 PM CDT THU JUN 20 2013 Saturday Through Thursday...Forecast remains on track in keeping an upper level ridge of high pressure over the forecast area through at least midweek. Little change from day to day is expected with no notable upper disturbances anticipated to move across the area through midweek, and warm temperatures aloft should help suppress convection. The exception might be on Sunday night as a cold front slides southward to central Nebraska to central Iowa. Thunderstorms are expected to develop along this boundary and may try to slide into northern portions of the forecast area before convection weakens. Otherwise, hot, humid, and mostly dry conditions are expected to persist through midweek. High temperatures each afternoon are expected to reach between 88 to 93 degrees. These readings when combined with dewpoints in the lower 70s will result in afternoon heat indices between 95 to 100 degrees each afternoon Saturday through at least Wednesday. Uncertainty increases by midweek as some operational members send a strong shortwave trough across the Central/Northern Plains whereas others track it near the US/Canadian border. The track of this upper disturbance will determine whether a cold front will dive southward to the forecast area by Thursday and beyond, partially dictating how persistent the heat and humidity will remain over the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 616 PM CDT THU JUN 20 2013 VFR conds are expected through the TAF period with just sct-bkn high cirrus over the next 24 hours. Winds will be the bigger concern for aviators as winds will remain strong out of the south tonight through the overnight between 12-18kts. Winds will then further pick up tomorrow morning to 15-20kts with gusts up to 30kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...Dux LONG TERM...Blair AVIATION...73
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 620 PM CDT THU JUN 20 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 620 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH CENTRAL MISSOURI THIS EVENING. A FEW OF THESE STORMS MAY BE CAPABLE OF STRONG WINDS AND SMALL HAIL. SCATTERED THUNDERSTORMS MAY FORM OVER NORTH CENTRAL AND EASTERN PORTIONS OF MISSOURI TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND HUMID CONDITIONS WILL RETURN ON FRIDAY AND CONTINUE INTO EARLY NEXT WEEK. HEAT INDEX READINGS MAY APPROACH 100 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL 236 PM CDT THU JUN 20 2013 KSZ103>105-MOZ028-029-037-211030- LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON- INCLUDING THE CITIES OF...LEAVENWORTH...KANSAS CITY KS... OVERLAND PARK...OLATHE...PARKVILLE...PLATTE CITY...WESTON... LIBERTY...EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE 236 PM CDT THU JUN 20 2013 ...HOT AND HUMID CONDITIONS BUILD INTO THE AREA... HOT AND HUMID CONDITIONS WILL ARRIVE ON FRIDAY AND ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES FRIDAY AFTERNOON WILL CLIMB INTO THE LOWER 90S...WITH HEAT INDEX READINGS BETWEEN 96 AND 100 DEGREES IN THE AFTERNOON. WHILE TEMPERATURES ARE EXPECTED TO COOL INTO THE LOWER 70S ACROSS THE OUTER AREAS OF THE KANSAS CITY METRO FRIDAY NIGHT...THE DOWNTOWN CORE OF KANSAS CITY MAY REMAIN IN THE MIDDLE TO UPPER 70S EACH NIGHT. HIGH TEMPERATURES WILL AGAIN CLIMB INTO THE LOWER 90S ON SATURDAY AND SUNDAY WITH HEAT INDEX VALUES IN THE UPPER 90S BOTH DAYS. PLEASE USE EXTRA PRECAUTIONS IF YOU NEED TO BE OUTSIDE THIS WEEKEND. SLOW DOWN AND TAKE REGULAR BREAKS...WEAR LIGHTWEIGHT CLOTHING...AND STAY HYDRATED. ALSO...MAKE SURE TO CHECK ON THOSE WHO MAY NOT BE ADEQUATELY PREPARED FOR THE CHANGING WEATHER CONDITIONS...INCLUDING ANIMALS AND PETS. DUX
The Des Moines radar (KDMX), 132 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2013Every state in 2013This day in weather historyWarnings in Missouri, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453981.